Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 183, NWS Tallahassee, FL

June 1, 2017Baker County, Calhoun County, Early County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 1, 2017, 5:03 PM EDT for Baker County, Calhoun County, Early County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2017, 5:03 PM EDT (21:03 UTC)
Expired
Jun 1, 2017, 5:45 PM EDT
In force
42 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Baker County, GA, Calhoun County, GA, Early County, GA

The radar

The Ft Rucker radar (KEOX), 71 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 5:14 PM EDTTSTM WND DMG3 Sse Arlington, GATREES DOWN ON SR 45 NORTH OF DAMASCUS. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

666 
WUUS52 KTAE 012103
SVRTAE
GAC007-037-099-012145-
/O.NEW.KTAE.SV.W.0183.170601T2103Z-170601T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
503 PM EDT THU JUN 1 2017

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northwestern Baker County in southwestern Georgia...
  Southwestern Calhoun County in southwestern Georgia...
  Northeastern Early County in southwestern Georgia...

* Until 545 PM EDT

* At 503 PM EDT, Doppler radar indicated a severe thunderstorm
  capable of producing quarter size hail and damaging winds in excess
  of 60 mph. This storm was located near Arlington, or 9 miles east
  of Blakely, and moving east at 15 mph.

* Locations impacted include...
  Morgan, Arlington, Douglasville, Commissary Hill, Iveys Mill,
  Turman, Crestview, Patmos and Rowena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.

&&

LAT...LON 3134 8482 3145 8485 3158 8455 3132 8455
TIME...MOT...LOC 2103Z 259DEG 15KT 3141 8478 

$$

38-GODSEY
1 follow-up statement
847 
WWUS52 KTAE 012118
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
518 PM EDT THU JUN 1 2017

GAC007-037-099-012145-
/O.CON.KTAE.SV.W.0183.000000T0000Z-170601T2145Z/
Baker GA-Calhoun GA-Early GA-
518 PM EDT THU JUN 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN BAKER...SOUTHWESTERN CALHOUN AND NORTHEASTERN EARLY
COUNTIES IN SOUTHWESTERN GEORGIA...

At 517 PM EDT, a severe thunderstorm was located over Arlington, or
10 miles southwest of Morgan, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Morgan, Arlington, Douglasville, Commissary Hill, Iveys Mill,
Crestview, Patmos and Rowena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3133 8475 3148 8477 3157 8455 3132 8455
TIME...MOT...LOC 2117Z 260DEG 15KT 3141 8471 

HAIL...1.00IN
WIND...60MPH
 
$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:12 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 1, 3:12 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
312 PM EDT Thu Jun 1 2017

.NEAR TERM [Through Tonight]...

Afternoon convection should linger til 7-9pm ET before dissipating.
Lack of any significant forcing suggests that there should be little
if any storm development over land during the overnight hours.
However, model guidance is in very good agreement that showers and
storms should develop after 1 am ET or so over the offshore waters
of Panama City. A few of these storms could near the Panhandle coast
around sunrise on Friday. With extensive cloudiness over the area
tonight, do not anticipate any fog development. Temperatures will
continue to be on the warm side, in the lower 70s.

.SHORT TERM [Friday Through Saturday Night]...

In the upper levels slight ridging will be in place. At the
surface a weak pressure gradient will be in place. Rain chances
will be high throughout this timeframe due to the abundance of low
level moisture advecting in from the Gulf. POPs will be highest in
the afternoon and evening hours (50 t 60 percent for most of the
region). In the overnight hours POPs will be 20 to 40 percent with
the highest POPs near the coast. Skies will be mostly cloudy.
Highs will be in the mid to upper 80s. Lows will be near 70.

.LONG TERM [Sunday Through Thursday]...

In the upper levels flow will be near zonal until a deep trough
digs into the region on Monday. At the surface a weak pressure
gradient will be in place, but a cold front somehow manages to
move through the region on Tuesday night. Dry air will move in
behind the cold front. POPs will be 50 to 60 percent on Sunday,
Monday and Tuesday. POPs will be 30 to 40 percent during the
overnight hours on Sunday night, Monday night and Tuesday night.
Temps will be cooler than average due to increased cloud cover and
the frontal passage. Highs will be in the mid to upper 80s.

&&

.AVIATION [Through 18Z Friday]...

VFR conditions are expected to prevail through the period. Showers
and thunderstorms are developing across Srn AL and Swrn GA and it
is expected that these will affect the ABY/DHN terminals between
19z and 23z. Thereafter, thunderstorms should dissipate with
mainly mid and higher level clouds in place over the region. Thus,
no fog restrictions are anticipated overnight or Friday morning.

&&

.MARINE...

Winds and seas will be light through this weekend. A wet pattern
will be in place until mid next week. Thunderstorms can cause
locally higher winds and seas.

&&

.FIRE WEATHER...

Relative humidity levels will remain well above critical thresholds,
with rain in the forecast over the next several days. The only
factor of note will be the low dispersion indices expected over the
next couple of days.

&&

.HYDROLOGY...

Local rivers remain steady at this time. A wet pattern will be in
place until a cold front moves through on Tuesday night. Forecast
rain totals through the next seven days are 2.5 to 4 inches in the
Florida Counties, 2 to 3 inches in the Southeast Alabama Counties
and 1.5 to 2.5 inches in the Southwest Georgia Counties. River
flooding is not expected. Some flooding of roadways can't be ruled
out over the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  86  71  86  70 /  20  50  30  60  30
Panama City   71  81  73  82  74 /  30  50  40  60  30
Dothan        69  86  70  87  70 /  30  50  30  50  30
Albany        69  87  71  89  71 /  30  40  20  50  30
Valdosta      70  86  70  87  69 /  20  60  30  60  30
Cross City    70  86  70  85  69 /  20  50  40  60  40
Apalachicola  74  84  73  83  72 /  30  50  40  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Godsey
SHORT TERM...McDermott
LONG TERM...McDermott
AVIATION...Godsey
MARINE...McDermott
FIRE WEATHER...Harrigan
HYDROLOGY...McDermott

In the hours before

Special weather statement, Jun 1, 4:55 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
455 PM EDT THU JUN 1 2017

GAZ123-142-012130-
Calhoun GA-Early GA-
455 PM EDT THU JUN 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALHOUN AND
NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 530 PM
EDT...

At 454 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Blakely, moving northeast at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Arlington, Colomokee and Early Co A/p.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3133 8485 3143 8492 3151 8481 3139 8469
TIME...MOT...LOC 2054Z 244DEG 10KT 3140 8483

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:55 PM EDTSpecial Weather StatementTAEEarly35 min
Jun 1, 5:45 PM EDTSpecial Weather StatementTAEBaker30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.